Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Tapering off Paxil for anxiety. Feeling physically sick. Concerned about anxiety coming back

I have been taking 30mg of Paxil for the past 2 years, and have taken it most of my life despite a time of being off of it while pregnant or a time I tried to take Zoloft instead. I had to stop cold turkey due to not being able to get a new prescription. I m feeling happy, motivated, and like I have woken up from a emotionally numbing coma . However, I m now feeling physically sick. I m concerned it will get worse with time, that my anxiety will come back. I want to know how long it take for this to leave my system, if it s too late to go back on just to wean off of it (I ve only stopped cold turkey for 6 days today), if the happiness and motivation and lack of anxiety is only temporary, if I will physically get more systems before I start to feel normal again?
Asked On : Tue, 3 Jul 2012
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Ayurveda Specialist 's  Response
1. paxil [paroxitenePaxil (paroxetine) is an antidepressant drug of selective serotonin reuptake inhibitors (SSRIs) group] and is used to treat depression, obsessive-compulsive disorder and anxiety, if you have gone for "cold turkey" i.e. abrupt and complete cessation to which you were addicted, thus stopping the drug abruptly and suddenly has followed with unpleasant withdrawal symptoms [feeling sick]
2. because you were taking zoloft [sertraline] which is also an antidepressant of SSRIs group, thus make sure you doesn't have high levels of SEROTONIN in the body, features of which to look out are: agitation,hallucinations, fever, fast heart rate, overactive reflexes, nausea, vomiting, diarrhea, loss of coordination,
fainting. [call your doctor for medical advice about side effects].
3. after quitting Paxil completely, it takes on average almost a full year for the body to recover because Paxil itself remains in the body for less than 24 hours, that's why if you miss a dose you feel terrible. [ it does so much dammage to the body and brains that you feel the withdrawal effects for months and sometimes years]

i. because the body does undergo changes as a result of antidepressant treatment [2 years], so when you stop the medication, your body has to change back to its prior state and the transition can involve some of the distress you describe, solution is taper the drug very,very slowly.
Answered: Sun, 20 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor